Alert archive / Minnesota / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 82, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 20, 1998, 8:31 AM CDT for Jackson County, Minnesota. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 20, 1998, 8:31 AM CDT (13:31 UTC)
- Expired
- Jun 20, 1998, 9:05 AM CDT
- In force
- 34 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Whole counties
County Jackson County, MN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 8:59 AM CDT | Hail 2.75 | Lakefield, MN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 1.5 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -384 J/kg
- Mixed-layer LCL
- 2049 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 416 m²/s²
- 0-3 km storm-relative helicity
- 589 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.1
The text
As transmitted, in the capitals the NWS used until 2016.
535 WUUS1 KFSD 201332 RRA SVRFSD MNC063-201405- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 831 AM CDT SAT JUN 20 1998 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JACKSON COUNTY IN SOUTHWESTERN MINNESOTA * UNTIL 905 AM CDT * AT 829 AM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES SOUTHEAST OF WORTHINGTON OR 3 MILES SOUTH OF SPAFFORD MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SIOUX VALLEY AROUND 833 AM CDT LAKEFIELD AROUND 840 AM CDT JACKSON AROUND 850 AM CDT SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 8:25 PM CDT, 12 hours 6 minutes earlier.
Area forecast discussion, Jun 19, 8:25 PM CDT, 12 hours 6 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 825 PM CDT FRI JUN 19 1998 WILL UPDATE CWA ZONES TO INTRODUCE THUNDERSTORMS IN SOME AREAS AND RAISE POPS IN OTHER AREAS. STRONG LINE OF THUNDERSTORMS RAP CWA SHOULD ENTER WEST PORTION OF FSD CWA SHORTLY AFTER MIDNIGHT MOVING ACRS CWA BY MRNG IF THEY HOLD TOGETHER. MEAN FLOW SUGGEST MOST ACTIVE FROM FSD NORTH LATE TONIGHT. .FSD...NONE HARMON
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 8:34 AM CDT | Severe Thunderstorm Warning | FSD | Cottonwood | 31 min |
| Jun 20, 9:04 AM CDT | Severe Thunderstorm Warning | FSD | Cottonwood, Jackson | 31 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.